Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 145, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 17, 2006, 8:08 PM EDT for Jackson County, Jennings County, Indiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2006, 8:08 PM EDT (00:08 UTC)
- Expired
- May 17, 2006, 8:24 PM EDT
- In force
- 16 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IN, Jennings County, IN
The radar
The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 180008 SVRIND INC071-079-180045- /O.NEW.KIND.SV.W.0145.060518T0008Z-060518T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 808 PM EDT WED MAY 17 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA SOUTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA * UNTIL 845 PM EDT * AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CROTHERSVILLE...OR ABOUT 9 MILES SOUTH OF SEYMOUR...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN JENNINGS COUNTY AROUND 820 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3893 8587 3882 8594 3877 8587 3885 8561 $$ CO
2 follow-up statements
000 WWUS53 KIND 180020 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 PM EDT WED MAY 17 2006 INC071-079-180045- /O.CON.KIND.SV.W.0145.000000T0000Z-060518T0045Z/ JACKSON-JENNINGS- 820 PM EDT WED MAY 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR SOUTHEASTERN JACKSON AND SOUTHWESTERN JENNINGS COUNTIES... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CROTHERSVILLE...OR ABOUT 13 MILES SOUTHEAST OF SEYMOUR...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN JENNINGS COUNTY AROUND 830 PM EDT LAT...LON 3893 8587 3882 8594 3877 8587 3885 8561 $$ CO
000 WWUS53 KIND 180024 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 824 PM EDT WED MAY 17 2006 INC071-079-180034- /O.CAN.KIND.SV.W.0145.000000T0000Z-060518T0045Z/ JACKSON-JENNINGS- 824 PM EDT WED MAY 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND SOUTHWESTERN JENNINGS COUNTIES IS CANCELLED... LAT...LON 3893 8587 3882 8594 3877 8587 3885 8561 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 7:47 PM EDT, 21 minutes earlier.
Area forecast discussion, May 17, 7:47 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 747 PM EDT WED MAY 17 2006 .AVIATION DISCUSSION...FOR 00Z-00Z TAFS AREAS OF THUNDERSTORMS WILL CONTINUE OVER ALL TAF SITES THROUGH 04-05Z. STORMS HAVE PRODUCED SOME SMALL (PEA) HAIL AND WIND GUSTS TO NEAR 40 KNOTS. CIGS HAVE BEEN MOSTLY VFR WITH LOCALIZED MVFR IN VCTY OF STORMS. COLD FRONT NOW OVER SW MI/NW INDIANA WILL MOVE RAPIDLY SE ACROSS CEN NRN INDIANA LATER THIS EVENING. EXPECT MVFR CIGS TO DEVELOP BEHIND THE COLD FRONT AFTER 04-06Z. THERE IS SOME SIGNALS IN THE MODELS OF POSSIBLE RISE IN THE CIGS TO VFR CAT IN THE FOR A TIME TOWARD MORNING...THEN EXPECT MORE VFR CIGS IN THE 040-050 LAYER TO DEVELOP BY LATE MORNING THURS. EXPECT SOME INSTABILITY SHOWERS TO ALSO DEVELOP BY LATE MORNING THURS. && .DISCUSSION...MODELS APPEAR TO BE IN REASONABLE AGREEMENT WITH ONLY SLIGHT DIFFERENCES. WL USE BLEND. MAIN FORECAST ISSUE WL BE CHC FOR TSRA TONIGHT. DPS CONT TO INCREASE ACROSS FA TODAY WITH READINGS IN THE MID 50S ACROSS CTRL INDIANA AT 17Z. CDFNT ACROSS WI WITH A TSRA OR TWO NR FNT. AS S/WV DIGS FURTHER SOUTHEAST TOWARD IL/IN...EXPECT TO SEE TSRAS INCREASE IN COVERAGE AND INTENSITY LATER THIS EVENING. MAIN THREAT APPEARS TO BE LARGE HAIL AS FREEZING LEVELS ARE APPROX. 8500 FT AND MID LEVEL LAPSE RATES ARE AROUND 6.5 C/KM. IN ADDITION...LIS ARE FORECAST TO BE BLO 0C WITH CAPES NR 1000 J/KG. MODEL SOUNDINGS ALONG WITH INCREASING DEEP LAYER SHEAR DO INDICATE THE POSSIBILITY OF DAMAGING WINDS THIS EVENING. PPW VALUES THIS EVENING ARE NOT PARTICULAR HIGH GIVEN LACK OF LOW LEVEL MOISTURE. COULD SEE A TSRA PRODUCE A QUICK HALF INCH TO INCH OF RAIN BUT OVRALL COVERAGE WL BE LIMITED. TSRAS WL DIMINISH IN COVERAGE BETWEEN 06Z-09Z AS CDFNT MVS ACROSS FA. MOS GUIDANCE HAS A GOOD HANDLE ON TEMPS TONIGHT WITH EXPECTED CLOUDS AND PRECIP. WL USE BLEND. TIME SECTIONS DO SHOW A BRIEF BREAK IN ANY PRECIP OVR THE MORNING HOURS. BY MID AFTERNOON...MID CLOUDS INCREASE AGAIN AS STRONG S/WV MVS ACROSS CWA. WOULD EXPECT TO SEE A FEW SHOWERS AND POSSIBILITY AN ISOLATED TSRA AS MODELS KEEP LIS NR 0C. WL CONT TO MENTION PRECIP POSSIBILITIES IN FORECAST THURSDAY. WEAK CAA ACROSS CWA WL KEEP TEMPS COOLER THAN WED. ONLY ANTICIPATE TEMPS IN THE LOWER 60S ACROSS FA FOR HIGHS. THIS WL BE BLO NORMAL ONCE AGAIN. MOS GUIDANCE VERY SIMILAR AND WL USE BLEND. ANY PRECIP SHOULD END WITH OVRNGT THURSDAY WITH LOSS OF DAYTIME HEATING AND UPPER LOW PULLING EAST. TIME SECTIONS DO SHOW SOME CLEARING AT MID LEVELS BUT STILL EXPECT TO SEE CLOUDS AROUND. OVRALL TEMPS WL BE COOLER THAN WED NGT AS H85 TEMPS FALL TO AROUND 1-2C ACROSS CWA. MOS ONCE AGAIN LOOKS CONSISTENT IN KEEPING TEMPS RATHER CLOSE. WL USE BLEND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JB AVIATION...CO
Hazardous weather outlook, May 17, 3:25 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 PM EDT WED MAY 17 2006 INZ021-030-031-036>042-045>049-052-054>057-065-072-180900- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY- MORGAN-JOHNSON-SHELBY-RUSH-DECATUR-JENNINGS- 325 PM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SOUTHWARD INTO INDIANA DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THIS COLD FRONT ACROSS NORTH CENTRAL INDIANA. THESE STORMS WILL MOVE SOUTH. STORMS WILL DIMINISH AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO BECOME STRONG THIS AFTERNOON AND EVENING...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A WIDESPREAD OUTBREAK OF SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING AND OVERNIGHT...AND THEN AGAIN SATURDAY EVENING. AT THIS TIME...CONDITIONS DO NOT APPEAR FAVORABLE FOR THESE STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 400 PM EDT THIS AFTERNOON ACROSS CENTRAL INDIANA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-053-060>064-067>071-180900- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON- 225 PM CDT WED MAY 17 2006 /325 PM EDT WED MAY 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR LOWLAND FLOODING IS POSSIBLE ALONG THE EAST FORK OF THE WHITE RIVER AND PORTIONS OF THE WHITE AND WABASH RIVERS IN WESTERN AND SOUTHERN INDIANA. A COLD FRONT WILL MOVE SOUTHWARD INTO INDIANA DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THIS COLD FRONT ACROSS NORTH CENTRAL INDIANA. THESE STORMS WILL MOVE SOUTH. STORMS WILL DIMINISH AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO BECOME STRONG THIS AFTERNOON AND EVENING...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A WIDESPREAD OUTBREAK OF SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR LOWLAND FLOODING IS POSSIBLE ALONG THE EAST FORK OF THE WHITE RIVER AND PORTIONS OF THE WHITE AND WABASH RIVERS IN WESTERN AND SOUTHERN INDIANA. THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING AND OVERNIGHT...AND THEN AGAIN SATURDAY EVENING. AT THIS TIME...CONDITIONS DO NOT APPEAR FAVORABLE FOR THESE STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 400 PM EDT (300 PM CDT) THIS AFTERNOON ACROSS CENTRAL INDIANA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO/JB
In the hours before
Local storm report, May 17, 4:09 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL TERRE HAUTE 39.47N 87.38W
05/17/2006 E0.50 INCH VIGO IN BROADCAST MEDIA
&&
MSHARTRALocal storm report, May 17, 5:17 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL ELWOOD 40.28N 85.84W
05/17/2006 E0.25 INCH MADISON IN TRAINED SPOTTER
0451 PM HAIL 1 SE MOORESVILLE 39.61N 86.36W
05/17/2006 E0.25 INCH MORGAN IN TRAINED SPOTTER
SOUTHEAST OF SR 144 AND SR 67
0440 PM HAIL 3 NW NOBLESVILLE 40.09N 86.07W
05/17/2006 E0.50 INCH HAMILTON IN BROADCAST MEDIA
WIND GUSTS TO 35 MPH
&&
SMITHLocal storm report, May 17, 8:05 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
805 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL BROWNSTOWN 38.88N 86.05W
05/17/2006 U0.75 INCH JACKSON IN TRAINED SPOTTER
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:46 AM EDT | Severe Thunderstorm Warning | IND | Hancock | 29 min |
| May 18, 12:08 PM EDT | Severe Thunderstorm Warning | IND | Rush | 52 min |
| May 18, 12:22 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 38 min |
| May 18, 12:26 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 29 min |
| May 18, 12:41 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 49 min |
| May 18, 12:44 PM EDT | Severe Thunderstorm Warning | IND | Hamilton | 31 min |
| May 18, 1:09 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Madison | 37 min |
| May 18, 1:16 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 44 min |
| May 18, 2:07 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 23 min |
| May 18, 2:23 PM EDT | Flash Flood Warning | IND | Decatur | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.